Aa
Aa
A
A
A
Close
Avatar universal

Burning chest pain following angioplasty. Possible GI problem?

Age: 31
Height: 6’2”
Weight: 364 lbs
Gender: Male
Smoking Status: Non-smoker
]
Medications:
Apsrin 81mg
Bupropion XL 300mg (for depression, taking roughly 1yr)
Clopidogrel 75mg
Metoprolol Succ 25mg (2x day)
Atorvastatin 40mg
Lisiniopril 5mg
Nitroglycerin (as needed)
Famotidine 20mg (2x day)
Sucralfate (4x day w/ meals and before bed)

Roughly 4 weeks ago I began to feel tightness in my chest with pain radiating into my left arm. I went to the ER and they checked my blood work and determined that I was not having an heart attack. However they did refer me to a cardiologist. One week ago following a nuclear stress test and echo cardiogram I had angioplasty performed and it was discovered I had an 80% block in my left anterior descending artery. A stent was inserted and I went home the same day. That day I was put on all the medications listed above (except the bupropion, famotidine and sucralfate).

Immediately after the insertion of the stent I felt the chest tightness alleviate. However, within a few days I noticed some odd sensations in my chest. It felt like a pinch in my upper right chest. I was also intesely aware of my heartbeat and my pulse in the left side of my neck. At first I thought I was feeling the stent dilating the artery and just needed to adapt to it. I noticed this sensation change over a few days to a burning sensation. I noticed that it tended to flare up after eating and partially subside later on. After having particularly heavy, spicy/greasy meal the other night (stupid, I know) it immediately got very bad and didn't subside even after 5 hours. I sucked it up and went to the ER again. My concern was that restenosis was happening and I had a clot or that my one poor meal choice somehow blocked my widow-maker again and I was about to die. I admit I was having a panic attack and not dealing well with the idea my heart was failing. At the ER they re-did my blood work and did an EKG and both came back normal. They gave me what they called a GI cocktail and that seemed to relieve most of the symptoms for a while. The ER doctor prescribed me the famotidine and sucralfate that evening. I tried the famotidine for the first time today and it seems to help with the symptoms and I'll take it again later tonight. I can pretty much feel this dull burning at all times; either a low-grade simmer I can pretty much ignore or a more concerning flare up especially after food. I have a follow up with my cardiologist scheduled this week.

My hope in this post is that some informed people could give their opinion as to whether this is likely to be a form of heartburn, GERD, acid reflux etc. and what may be causing it. Prior to all this I had an iron stomach, I never got sick and almost never had any acid reflux. When I did on occasion, it felt more like I was going to throw up and a burning at the base of my esophagus, not the left side of my chest. Is what I’m feeling likely a complication from all the medications I’m taking? I’ve been attempting to eat a bland, healthy diet in the last day or so and drink lots of water. It definitely has helped the symptoms but I can pretty much always feel it to some degree. Is there anything in particular I should be asking my doctor when I see him later this week? Thank you so much to whoever takes the time to respond. Bless you.
0 Responses
Have an Answer?

You are reading content posted in the Heart Disease Community

Top Heart Disease Answerers
159619 tn?1538180937
Salt Lake City, UT
11548417 tn?1506080564
Netherlands
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.